Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 20, 2018, 10:31 PM EDT for Hunterdon County, New Jersey; 6 counties in Pennsylvania. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2018, 10:31 PM EDT (02:31 UTC)
- Expired
- Oct 20, 2018, 11:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 10:45 PM EDT | NON-TSTM WND DMG | 1 Nnw Eddystone, PA | TREE DOWN ONTO A RESIDENCE IN RIDLEY TWP. |
| Oct 20, 10:45 PM EDT | NON-TSTM WND DMG | Chester Heights, PA | TREE DOWN NEAR THE INTERSECTION OF HEATHER LANE AND VALLEYBROOK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WWUS81 KPHI 210231
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1031 PM EDT SAT OCT 20 2018
NJZ007>009-015-017>019-PAZ060>062-070-071-101>106-210300-
Camden-Mercer-Morris-Hunterdon-Northwestern
Burlington-Warren-Gloucester-Lower Bucks-Lehigh-Eastern
Montgomery-Western Chester-Northampton-Philadelphia-Upper
Bucks-Western Montgomery-Delaware-Eastern Chester-Berks-
1031 PM EDT SAT OCT 20 2018
...AN AREA OF SHOWERS WILL AFFECT NORTHWESTERN CAMDEN...SOUTHWESTERN
WARREN... NORTHWESTERN MERCER...SOUTHWESTERN
MORRIS...HUNTERDON...NORTH CENTRAL GLOUCESTER...WEST CENTRAL
BURLINGTON...MONTGOMERY...EASTERN BERKS...
LEHIGH...BUCKS...CHESTER...PHILADELPHIA...DELAWARE AND SOUTHERN
NORTHAMPTON COUNTIES...
At 1030 PM EDT, showers were located from Allentown to Pottstown,
moving east at 50 mph.
Winds up to 50 mph are possible with these showers.
Locations impacted include...
Philadelphia, Allentown, Camden, Easton, West Chester, Gloucester
City, Bethlehem, Bensalem, Norristown, Chester, Pottstown,
Phoenixville, Lansdale, West Norriton, Forks, East Norriton,
Coatesville, Bellmawr, Yeadon and Emmaus.
LAT...LON 4013 7590 4014 7588 4019 7589 4071 7569
4076 7469 4072 7472 4068 7472 4051 7478
4051 7480 4049 7479 3984 7502 3991 7598
TIME...MOT...LOC 0230Z 257DEG 43KT 4033 7538
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 20, 9:51 PM EDT, 40 minutes earlier.
Area forecast discussion, Oct 20, 9:51 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
951 PM EDT Sat Oct 20 2018
.SYNOPSIS...
A cold front will move across the area tonight, then strong
northwest flow develops on Sunday. High pressure builds south of
the area on Sunday night and Monday. A warm front will lift
north of the area Monday night, followed by a cold front on
Tuesday. Northwesterly flow develops on Wednesday and thursday,
before high pressure builds across the region Friday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
10 PM Update...A potent vort center is currently spinning
southeastward through OH, and strong UVV forcing ahead of it has
spread clouds and showers across parts of PA and MD. One better
organzed band of showers is moving east across eastern PA. Most
of the earlier lightning activity has ceased due to air mass
stabilization, however there is still occasional lightning with
convection over Delmarva. Even though this upper system have a
lot of moisture to work on, have increased PoPs a bit through
the rest of the evening and overnight hours, based on current
radar trends. Strong cold advection behind the overnight frontal
passage may support show showers or flurries in the Poconos.
Gusty NW winds will also develop behind the cold front, and the
wind advisory has been left in place.
7 PM Update...No major changes to the forecast. Showers and even
some thunderstorms have been ongoing east of the Great Lakes
with the approaching trough and associated cold front that will
affect the area later tonight. Based on latest analysis and
trends in forecast guidance I did make some minor adjustments to
POP and sky grids for tonight utilizing the latest ConShort
data set. Otherwise, forecast on track.
Previous Discussion:A cold front will cross the region tonight.
Models don't show much moisture but the strength of the trough
may be more than enough to squeeze out a little more moisture
than the models are indicating. Have kept a slight chance to
chance for some showers overnight with the best chances across
our northwestern areas. Behind the front, colder air and strong
northwest flow will develop. This may be just enough to allow
for some snowflakes to fall so continue to mention some
flurries, mainly in the southern Poconos towards daybreak.
West winds today will turn to the northwest overnight and start
to become gusty, especially as we head towards daybreak. Low
temperatures will fall into the 30s in the southern Poconos and
northwestern New Jersey, with low to mid 40s across the
remainder of our forecast area.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A Wind Advisory is in effect for parts of Delaware, extreme
southern New Jersey, and parts of the eastern shore of Maryland.
Behind the front tonight, a large area of high pressure will
start to build across from the plains states and into our
region. A strong upper trough should be to our east by midday
but the pool of cold air behind it will settle across our area
for Sunday. Temperatures will generally remain in the 40s to
lower 50s (upper 30s across NE Pennsylvania) on Sunday.
The gradient will tighten up significantly and winds will
become very gusty starting early Sunday. Wind gusts around 30 to
40 mph are possible through much of the day with a diminishing
trend towards evening. The sun will be shining but with temps
only in the 40s to 50s, the wind will make it feel at least 10
degrees colder than it actually is outside.
With such a strong gradient, winds just above surface will
efficiently mix to the surface. The tightest gradient is across
our southern areas and that is where we have raised a Wind
Advisory for Sunday morning.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Mostly dry conditions are expected through the long term, but
blustery winds will occur at times.
For Sunday night into Monday, high pressure will build to our
south. Chilly northwest winds will bring cold conditions across
the area Sunday night. With mostly clear skies, diminishing
winds and cold temperatures, areas of frost will likely develop
for many areas and near or sub-freezing temperatures. For those
areas whose growing season has not ended, a Frost Advisory or
Freeze Warning may be needed. Monday will remain dry and
temperatures will rebound some, but wind could begin to gust
around 15-20 mph at times.
A warm front will lift across the area and to our north Monday
night into Tuesday, followed by a cold front on Tuesday, then a
secondary front or surface trough Tuesday night. Each of these
frontal/trough passages are expected to be dry, except possibly
during the day Tuesday when the strongest of any short
wave/vorticity impulses passes by the area. Any precipitation is
expected to be light during this period. Winds will be gust at
times, especially during the daytime and evening with wind gusts
15-20 mph.
A steady northwesterly flow develops on Wednesday and Thursday
low pressure will be to our northeast, and high pressure builds
across the Great Lakes, then toward our area on Thursday. This
high will build into our area for Friday. Dry conditions are
forecast for Wednesday through Friday. Wednesday and Thursday
are expected to be breezy with wind gusts 15-20 mph, but Friday
will not be as windy with the high building across the area.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Mainly VFR conditions. Isolated to Scattered showers
possible through late tonight. West winds around 7-10 knots this
evening. Winds will turn more to the northwest after 06Z,
increasing to 10-15 knots and becoming gusty by dawn.
Sunday...Mainly VFR conditions expected. Northwest winds around
10 to 15 knots early, increasing to 15 to 20 knots with gusts
between 30 to 35 knots between 10-13Z.
OUTLOOK...
Sunday night...VFR conditions expected. Northwest winds gusting to
15-20 knots early, diminishing overnight.
Monday...VFR conditions expected. Southwest winds gusting to 15-20
knots in the afternoon.
Monday night...VFR conditions expected. Southwest winds gusting to
15-20 knots early, diminishing overnight.
Tuesday...VFR conditions expected. West winds gusting to 15-20 knots
in the afternoon.
Tuesday night...VFR conditions expected. Northwest winds gusting to
15-20 knots at times.
Wednesday...VFR conditions expected. Northwest winds gusting to 15-
20 knots in the afternoon.
Wednesday night...VFR conditions expected. Northwest winds gusting
to 15-20 knots at times.
Thursday...VFR conditions expected. Northwest winds gusting to 15-20
knots in the afternoon.
&&
.MARINE...
A Gale Warning is in effect for all area waters from late
tonight through Sunday evening.
A lull in winds this evening before things ramp up as a strong
upper trough and then a secondary cold front crosses the area
waters.
Winds will start to increase overnight tonight, continuing
through Sunday. Model soundings show a solid layer of gale force
winds near the surface starting overnight and continuing
through Sunday afternoon. Winds will start to diminish Sunday
afternoon, and we should lose the gale force gusts by Sunday
evening.
Seas will build to 4 to 6 feet on Sunday Additionally, seas may
near 5 feet on Sunday. It's likely a Small Craft Advisory will
be needed once the Gale Warning ends as winds may still be
gusting around 25 knots and seas around 5 feet. Both seas and
winds will continue to diminish through Sunday night.
OUTLOOK...
Sunday night...Small Craft Advisory conditions expected.
Monday...Conditions expected to be below advisory levels.
Monday night-Tuesday...Wind gusts may increase to advisory levels
overnight and continue into Tuesday.
Tuesday night-Thursday...Conditions expected to be below advisory
levels.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Wind Advisory from 5 AM to 11 AM EDT Sunday for NJZ023-024.
DE...Wind Advisory from 5 AM to 11 AM EDT Sunday for DEZ002>004.
MD...Wind Advisory from 5 AM to 11 AM EDT Sunday for MDZ015-019-020.
MARINE...Gale Warning from 4 AM to 6 PM EDT Sunday for ANZ450>452.
Gale Warning until 6 PM EDT Sunday for ANZ430-431-453>455.
&&
Synopsis...Robertson
Near Term...AMC/Fitzsimmons/Meola
Short Term...Meola
Long Term...Robertson
Aviation...Fitzsimmons/Robertson/Meola
Marine...Robertson/MeolaHazardous weather outlook, Oct 20, 3:41 PM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 341 PM EDT Sat Oct 20 2018 NJZ001-007>010-PAZ054-055-062-211945- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Northampton- 341 PM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001-MDZ008-012-NJZ012-013-015>022-027-PAZ060-061-070-071-101>106- 211945- New Castle-Cecil-Kent MD-Middlesex-Western Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Southeastern Burlington-Berks-Lehigh-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 341 PM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost may develop from late Sunday night into early Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ002-003-MDZ015-019-020-NJZ023-211945- Kent-Inland Sussex-Queen Annes-Talbot-Caroline-Cape May- 341 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Frost may develop from late Sunday night into early Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ014-025-026-211945- Eastern Monmouth-Coastal Atlantic-Coastal Ocean- 341 PM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ004-NJZ024-211945- Delaware Beaches-Atlantic Coastal Cape May- 341 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-453>455-211945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 PM EDT Sat Oct 20 2018 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450>452-211945- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 341 PM EDT Sat Oct 20 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Oct 20, 10:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1031 PM EDT SAT OCT 20 2018
NJZ007>009-015-017>019-PAZ060>062-070-071-101>106-210300-
Camden-Mercer-Morris-Hunterdon-Northwestern
Burlington-Warren-Gloucester-Lower Bucks-Lehigh-Eastern
Montgomery-Western Chester-Northampton-Philadelphia-Upper
Bucks-Western Montgomery-Delaware-Eastern Chester-Berks-
1031 PM EDT SAT OCT 20 2018
...AN AREA OF SHOWERS WILL AFFECT NORTHWESTERN CAMDEN...SOUTHWESTERN
WARREN... NORTHWESTERN MERCER...SOUTHWESTERN
MORRIS...HUNTERDON...NORTH CENTRAL GLOUCESTER...WEST CENTRAL
BURLINGTON...MONTGOMERY...EASTERN BERKS...
LEHIGH...BUCKS...CHESTER...PHILADELPHIA...DELAWARE AND SOUTHERN
NORTHAMPTON COUNTIES...
At 1030 PM EDT, showers were located from Allentown to Pottstown,
moving east at 50 mph.
Winds up to 50 mph are possible with these showers.
Locations impacted include...
Philadelphia, Allentown, Camden, Easton, West Chester, Gloucester
City, Bethlehem, Bensalem, Norristown, Chester, Pottstown,
Phoenixville, Lansdale, West Norriton, Forks, East Norriton,
Coatesville, Bellmawr, Yeadon and Emmaus.
LAT...LON 4013 7590 4014 7588 4019 7589 4071 7569
4076 7469 4072 7472 4068 7472 4051 7478
4051 7480 4049 7479 3984 7502 3991 7598
TIME...MOT...LOC 0230Z 257DEG 43KT 4033 7538
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:38 PM EDT | Special Weather Statement | PHI | Cumberland, Gloucester, Salem | 22 min |
| Oct 20, 10:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Oct 20, 10:58 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 32 min |
| Oct 20, 11:16 PM EDT | Special Weather Statement | PHI | Cumberland | 59 min |
| Oct 20, 11:22 PM EDT | Special Marine Warning | PHI | 53 min | |
| Oct 20, 11:25 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean | 35 min |
| Oct 20, 11:56 PM EDT | Special Weather Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 34 min |
| Oct 21, 12:09 AM EDT | Special Marine Warning | PHI | 66 min | |
| Oct 21, 3:07 AM EDT | Frost Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more | 30 hr |
| Oct 21, 3:18 PM EDT | Freeze Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 1 more | 18 hr |
| Oct 21, 5:52 PM EDT | Small Craft Advisory | PHI | 10 hr |
Nearby
Special Weather Statements in Pennsylvania, 2018Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.